Z. Khan, E. A. Miller, Abdullah M. Pervaiz
Jul 1, 2021
Clozapine has been associated with various adverse effects at both subtherapeutic and standard doses. These adverse effects are most commonly seen during the initiation of therapy in treatment-naïve patients. However, reports of intoxication in patients with long-term use of clozapine are yet to be documented. We highlight the case of a 42-year-old gentleman who had been on long-term clozapine use and presented with an altered mental status after being resumed on full standard doses without careful titration of clozapine after a short period of medication noncompliance. His workup in the hospital was largely unremarkable, and his presentation was attributed to the resumption of clozapine without medication titration. This is the first case to demonstrate the necessity of careful titration regardless of previous treatment history and highlights that patients should be started on clozapine at low levels to avoid the possibility of acute intoxication.